MAUDE Adverse Event Report: LIVANOVA CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS27
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model #icv1211 , s/n # a96362, as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #icv1211) perceval heart valve at the time of manufacture and release.Since the device disposition after the procedure is reportedly unknown and, ultimately, was not returned to the manufacturer, no further device investigation is possible at this time.Based on the information available, it is not possible to establish a definitive root cause for the reported event.Considering the information reported identifying no device malfunctions but "device rocking" identified at the tee post-implant, possible factors that may have contributed to the event include a device undersizing, device malpositioning or patient's related factors (i.E.Bulky calcium) which prevented a proper anchoring of the valve at the annulus level.Ultimately, since no details on the procedure was provided and no further investigation on the device was possible, the root cause remains unknown at this time.
 
Event or Problem Description
The manufacturer received information on this event through the patient tracking department.Based on the information reported in the patient registration form, on (b)(6) 2020, a patient was intended to receive a perceval pvsxl in aortic position.The device was reportedly explanted intraoperatively.Additional information received from the hospital confirmed that the valve was explanted due to valve rocking on post-implant tee.The perceval xl valve was replaced by a 27 mm st.Jude trifecta tissue valve.No device malfunctions were identified, and the patient had an excellent outcome after the procedure.The device disposition after the explant is unknown.During the same procedure, the following concomitant procedures were performed: bi-atrial cox-4 maze, and laa clip.The patient underwent aortic valve replacement due to severe aortic stenosis.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
vancouver, british columbia V5J5M 1
CA  V5J5M1
MDR Report Key11638188
Report Number1718850-2021-01054
Device Sequence Number11602159
Product Code LWR
UDI-Device Identifier00896208000443
UDI-Public(01)00896208000443(240)ICV1211(17)230327
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2021
Report Date (Section F) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Model NumberPVS27
Device Catalogue NumberICV1211
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/09/2021
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer03/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR